The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Notriptiline making me worse?


#1

Hi guys! After 2 years of being told I’m crazy I saw and ent that gave me a VM diagnosis and started me on aventyl. It’s been 20 days 11 on 20mg and my dizziness is worse and I cry all the time. I’m really fed up with my condition and fighting with my job (they are saying I have nothing) but I usually have a good morale. I just can’t stop crying… Could it be the medication eventhough it’s an anti depressant?

Thanks for the support I do feel really alone in all this…


#2

Hi

Could well be the drug is causing it. It happens particularly with younger people it seems. I know it’s a drug to treat depression but not at the low level of dosage that you are taking I suspect. Get back to yr medical professional quickly as you can. Maybe it’s not the right drug for you. Obviously MAV can cause people to be depressed or anxious too but if you have been OK up til now … and you coped with 2 very trying years looking for a diagnosis and had a good morale, that might be a further indicator that the drug is causing it. Have a word with your doctor as soon as you can and meanwhile stay safe and look after yourself.

Sorry you’ve had to come here because of the reason but welcome. There’s alot of fellow sufferers about. You are not alone and certainly not crazy. MAV is a strange beast to come to terms with but it’s not for ever and you’ll find lots of relevant info on this forum to help and support from other members who know what you are going through. It’s not unusual for people to spend years before they obtain a diagnosis. Still you know now and that’s bound to be a step in the right direction so, until you get hold of your doctor, try your hardest to be cheerful.


#3

Thank you so much to have taken the time to answer :relieved:. The specialist ent said he would see me in 6 months but I’ll see if I can see him before but I expect a long wait since it’s so hard to get ahold of a doctor here!


#4

Roughly, without giving too much away. Where is ‘here’? Your local medical practice should be able to advise otherwise phone the consultant’s office. Don’t wait 6 months. These preventative drugs generally take 6-8 weeks to work and you need to get started. Don’t panic, I’m not saying a delay will cause harm to yr recovery, it won’t. It’s just the drugs don’t work quickly and a delay starting now you hv a diagnosis will just mean it’s going to take still longer before you start seeing improvement and believe me the best way to improve morale is to see improvement. Go find somebody to hassle. Sorry if I sound bossy, it’s just I hate to see somebody else make the same mistake did. ‘Wasting’ time in limbo land as I call it. Good luck.


#5

@maridee93, if you saw an ENT 20 days ago and the drug he prescribed is causing those sorts of symptoms, call his office and describe your symptoms to his nurse. She can relay that to the doctor and he may decide to prescribe a different drug over the phone (without you having to go in for another office visit). You need to report those symptoms to them and let them determine whether you need to stop the drug that you’re taking.